Alert archive / Arkansas / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

June 3, 2023Crawford County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 3, 2023, 3:10 PM CDT for Crawford County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2023, 3:10 PM CDT (20:10 UTC)
Expired
Jun 3, 2023, 3:45 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS84 KTSA 032010
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
310 PM CDT Sat Jun 3 2023
 
ARZ019-020-032045-
Franklin AR-Crawford AR-
310 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of northwestern
Franklin and northeastern Crawford Counties through 345 PM CDT...

At 310 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Fern, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor damage to outdoor objects 
         is possible.

Locations in or near the path include...
Mountainburg...                   Chester...
Lake Fort Smith...                Fern...
Piney...                          Bidville...
Locke...                          Mount Gayler...

This includes Interstate 49 between mile markers 30 and 36, and
between mile markers 39 and 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3559 9393 3556 9419 3575 9420 3575 9413
      3576 9412 3575 9395
TIME...MOT...LOC 2010Z 084DEG 6KT 3569 9402 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:23 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 3, 12:23 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 PM CDT Sat Jun 3 2023

...New AVIATION...

.SHORT TERM...
(The rest of today)
Issued at 1049 AM CDT Sat Jun 3 2023

Pretty strange upper air pattern in place over the CONUS today.
What is left of a shortwave trough that emanated from the
southwest CONUS in the subtropical jet flow now lies from
southeast CO south and east to southeast OK. This lobe of weak
vorticity is lifting slowly northeast with the bulk of the shower
and storm activity this morning being ahead of this feature. The
latest CAMs suggest that a combination of daytime heating and the
slow approaching and gradually dissipating wave will initiate
scattered to numerous showers and storms this afternoon across
eastern OK and western AR. An isolated severe wind gust is
possible, with pockets of locally heavy rainfall looking more
likely. Coverage should decrease this evening with the loss of
daytime heating.

Lacy

&&

.LONG TERM...
(Tonight through Friday)
Issued at 200 AM CDT Sat Jun 3 2023

Storm activity will quickly wane this evening as somewhat drier
air moves in from the east behind the storm activity. A few storms
could develop again on Sunday, but with diminished coverage and
intensity. For the next few days a rather stagnant pattern will be
in place with an anomalous upper level ridge across the northern
Plains inducing easterly flow through the entire troposphere. This
will result in warm afternoon temperatures each day in the upper
80s to low 90s with humidity levels staying reasonable for this
time of year. Precipitation chances will be fairly low during this
period, though a very isolated pop up afternoon storm could occur
any day.

This pattern will persist for much of next week, though with some
day to day variation as occasional weak shortwave troughs rotate
around the main high pressure area. Ensemble guidance is keying in
on the next feature for next Monday-Tuesday. This would not be a
heavy rain producer, but a slight uptick in PoPs will result. Some
model guidance also pushes some cooler and drier air into the region
as well, so that will be something to watch. otherwise, seasonably
warm and humid weather will return for the mid week period with
perhaps another shortwave trough towards Thursday or Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Sat Jun 3 2023

The main issue for aviators this period will be storms this
afternoon and into the evening. Coverage is good enough today to
be more aggressive in the TAFs. Used TEMPOs to cover the most
likely time windows inside a prevailing VCTS mention. Coverage
should decrease enough by 03Z or 04Z to remove mention by then.
VFR conditions will prevail outside of storms.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  88  64  89 /  30  20  10  20
FSM   66  92  68  91 /  40  10  10  20
MLC   63  85  62  87 /  30  40  10  20
BVO   61  89  60  89 /  30  20  10  20
FYV   61  89  62  89 /  40  10  10  20
BYV   61  89  63  87 /  20  10  10  20
MKO   64  88  65  87 /  30  20  10  20
MIO   62  89  62  88 /  30  10  10  20
F10   63  85  62  87 /  30  30  10  20
HHW   64  84  65  87 /  20  40  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....06
AVIATION...30
Hazardous weather outlook, Jun 3, 1:40 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
140 PM CDT Sat Jun 3 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
140 PM CDT Sat Jun 3 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing...ending this evening.

FLASH FLOOD and HEAVY RAIN.
	RISK...Limited.
	AREA...Far Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing...ending this evening.

DISCUSSION...
Scattered to numerous thunderstorms this afternoon over far
eastern Oklahoma into western Arkansas will pose a limited severe
wind and hail threat. In addition, locally heavy rainfall from
these slow moving storms could yield some localized flooding.
Storms should begin to die off this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY thru FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Drier air moves in Sunday, with rain chances lowering from today.
However, a low end thunderstorm risk will continue each afternoon through
the entire period. The main threats will be brief heavy rain,
dangerous lightning, and marginally severe hail or wind at times.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 3, 2:50 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
250 PM CDT Sat Jun 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Tstm Wnd Dmg     Lavaca                  35.34N 94.17W
06/03/2023                   Sebastian          AR   Amateur Radio

            Fire department reporting power line down on
            Adams St. in Lavaca. Report relayed via ham
            radio.

&&
Special weather statement, Jun 3, 2:50 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
250 PM CDT Sat Jun 3 2023

OKZ069-072-032015-
Adair OK-Sequoyah OK-
250 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of northeastern
Sequoyah and south central Adair Counties through 315 PM CDT...

At 250 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Short. This storm was moving slowly northwest.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Short...                          Brushy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9465 3559 9482 3572 9458 3561 9447
      3552 9445
TIME...MOT...LOC 1950Z 122DEG 3KT 3554 9460

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 3, 3:01 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 PM CDT Sat Jun 3 2023

ARZ010-019-OKZ068-069-072-032030-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
301 PM CDT Sat Jun 3 2023

...Strong thunderstorms will impact portions of northwestern
Crawford, southwestern Washington, north central Sequoyah, southern
Adair and southeastern Cherokee Counties through 330 PM CDT...

At 301 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Marble City to 5 miles east of
Stilwell to Devils Den State Park. Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Stilwell...                       West Fork...
Marble City...                    Adair State Park...
Devils Den State Park...          Strickler...
Blackburn...                      Maryetta...
Cookson...                        Cherokee Landing State Park...
Bunch...                          Baron...
Clyde...                          Canehill...
Hogeye...                         Odell...
Morrow...

This includes Interstate 49 between mile markers 37 and 48, and
between mile markers 50 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3574 9500 3593 9460 3594 9419 3570 9415
      3572 9453 3552 9490
TIME...MOT...LOC 2001Z 169DEG 25KT 3563 9484 3579 9455 3577 9426

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 3, 3:04 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
304 PM CDT Sat Jun 3 2023

OKZ055-061-032030-
Rogers OK-Washington OK-
304 PM CDT Sat Jun 3 2023

...Strong thunderstorms will impact portions of northwestern Rogers
and southeastern Washington Counties through 330 PM CDT...

At 303 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Talala to 2 miles north of
Claremore. Movement was northwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Claremore...                      Collinsville...
Oologah...                        Talala...

This includes Interstate 44 between mile markers 249 and 250.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 9569 3630 9556 3628 9579 3635 9582
      3639 9581 3640 9579 3642 9579 3642 9584
      3660 9591
TIME...MOT...LOC 2003Z 114DEG 5KT 3657 9574 3635 9561

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 3, 3:08 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
308 PM CDT Sat Jun 3 2023

OKZ072-074-032045-
Haskell OK-Sequoyah OK-
308 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of northeastern Haskell
and southwestern Sequoyah Counties through 345 PM CDT...

At 307 PM CDT, Doppler radar indicated a strong thunderstorm near
Tamaha, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tamaha...                         Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 298 and
301.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3533 9487 3531 9497 3545 9506 3548 9488
TIME...MOT...LOC 2007Z 168DEG 8KT 3539 9494

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 3, 3:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 PM CDT Sat Jun 3 2023

ARZ019-020-032045-
Franklin AR-Crawford AR-
310 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of northwestern
Franklin and northeastern Crawford Counties through 345 PM CDT...

At 310 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Fern, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Mountainburg...                   Chester...
Lake Fort Smith...                Fern...
Piney...                          Bidville...
Locke...                          Mount Gayler...

This includes Interstate 49 between mile markers 30 and 36, and
between mile markers 39 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3559 9393 3556 9419 3575 9420 3575 9413
      3576 9412 3575 9395
TIME...MOT...LOC 2010Z 084DEG 6KT 3569 9402

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:32 AM CDTSpecial Weather StatementTSAAdair28 min
Jun 3, 11:54 AM CDTSpecial Weather StatementTSADelaware36 min
Jun 3, 12:26 PM CDTAreal Flood AdvisoryTSAAdair, Delaware3 hr
Jun 3, 12:38 PM CDTSpecial Weather StatementTSACraig37 min
Jun 3, 12:39 PM CDTSpecial Weather StatementTSADelaware36 min
Jun 3, 12:41 PM CDTSpecial Weather StatementTSAWashington34 min
Jun 3, 12:55 PM CDTSpecial Weather StatementTSAMayes35 min
Jun 3, 1:14 PM CDTSpecial Weather StatementTSACraig31 min
Jun 3, 1:21 PM CDTSpecial Weather StatementTSAAdair24 min
Jun 3, 1:33 PM CDTSpecial Weather StatementTSACraig42 min
Jun 3, 1:43 PM CDTSpecial Weather StatementTSAAdair47 min
Jun 3, 2:16 PM CDTSevere Thunderstorm WarningTSASequoyah44 min
Jun 3, 2:27 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
Jun 3, 2:32 PM CDTSpecial Weather StatementTSANowata28 min
Jun 3, 2:50 PM CDTSpecial Weather StatementTSASequoyah25 min
Jun 3, 3:01 PM CDTSpecial Weather StatementTSAAdair29 min
Jun 3, 3:04 PM CDTSpecial Weather StatementTSARogers26 min
Jun 3, 3:08 PM CDTSpecial Weather StatementTSAHaskell37 min
Jun 3, 3:33 PM CDTSpecial Weather StatementTSAAdair27 min
Jun 3, 3:40 PM CDTSpecial Weather StatementTSAPushmataha35 min
Jun 3, 3:52 PM CDTSpecial Weather StatementTSASequoyah38 min
Jun 3, 3:54 PM CDTSpecial Weather StatementTSAPittsburg36 min
Jun 3, 4:10 PM CDTSpecial Weather StatementTSAPittsburg35 min
Jun 3, 4:19 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha41 min
Jun 3, 4:28 PM CDTSpecial Weather StatementTSAWagoner32 min
Jun 3, 4:32 PM CDTSpecial Weather StatementTSAPushmataha28 min
Jun 3, 4:35 PM CDTSpecial Weather StatementTSAPittsburg25 min
Jun 3, 4:43 PM CDTSpecial Weather StatementTSATulsa32 min
Jun 3, 5:00 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha30 min
Jun 3, 5:04 PM CDTSpecial Weather StatementTSAWagoner41 min
Jun 3, 5:10 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner3 hr
Jun 3, 5:17 PM CDTSpecial Weather StatementTSATulsa28 min
Jun 3, 5:25 PM CDTSpecial Weather StatementTSAHughes35 min
Jun 3, 5:31 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner21 min
Jun 3, 5:42 PM CDTSpecial Weather StatementTSAOkfuskee33 min
Jun 3, 5:53 PM CDTAreal Flood AdvisoryTSAPittsburg, Pushmataha2 hr
Jun 3, 5:53 PM CDTSpecial Weather StatementTSATulsa37 min
Jun 3, 6:02 PM CDTSpecial Weather StatementTSAOkfuskee28 min
Jun 3, 6:08 PM CDTSpecial Weather StatementTSAMcIntosh37 min
Jun 3, 6:30 PM CDTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee71 min
Jun 3, 6:32 PM CDTSpecial Weather StatementTSAOkfuskee28 min
Jun 3, 11:52 AM CDTSpecial Weather StatementTSABenton23 min
Jun 3, 12:14 PM CDTSpecial Weather StatementTSAWashington31 min
Jun 3, 12:30 PM CDTSpecial Weather StatementTSASebastian30 min
Jun 3, 12:52 PM CDTSpecial Weather StatementTSAWashington23 min
Jun 3, 1:23 PM CDTSpecial Weather StatementTSAWashington37 min
Jun 3, 1:27 PM CDTSpecial Weather StatementTSASebastian48 min
Jun 3, 1:48 PM CDTSpecial Weather StatementTSASebastian42 min
Jun 3, 1:59 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian46 min
Jun 3, 2:37 PM CDTSpecial Weather StatementTSACrawford23 min
Jun 3, 2:41 PM CDTSpecial Weather StatementTSAFranklin34 min
Jun 3, 2:48 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin27 min

Nearby

Special Weather Statements in Arkansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.